Hail, El Paso
- When
- June 10, 3:51 PM MST to 3:56 PM MST
- Where
- El Paso County, 6.15 mi NNE of Colorado Spgs
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.910, -104.770
Strong storms produced hail up to penny size in Colorado Springs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Strong storms produced hail up to penny size in Colorado Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 10, 2:02 PM MST, 1 hour 49 minutes earlier.
Area Forecast Discussion National Weather Service Pueblo CO 302 PM MDT FRI JUN 10 2016 .SHORT TERM...(This evening through Saturday) Issued at 248 PM MDT Fri Jun 10 2016 Currently...The upper ridge is firmly in place across the region today, providing for hot and predominantly dry conditions. Isolated convection fired off the higher terrain today by midday, but again has been very slow to spread off of the mts. Temps today have climbed into the 80s for the high valleys, and 90s for the plains as of 3 pm. Tonight and tomorrow...The upper ridge will remain in place through the short term. An upper disturbance sliding across the Great Basin tomorrow will help provide a focus for convection along the CONTDVD, but otherwise look for another day of isolated diurnal mt convection initiating between 1100 and 1200; perhaps slightly earlier along the CONTDVD. Look for max temps tomorrow to be very similar to those experienced today; in the 80s for the high valleys, and in the 90s to near 100 F for the e plains. Moore .LONG TERM...(Saturday night through Friday) Issued at 248 PM MDT Fri Jun 10 2016 It will be unseasonably warm during most of this long term period. Our best chance of precip will be Monday when a robust trough moves across the region. Severe storms will be possible Monday. Saturday night... A 500 mb trough of moderate intensity will be moving onshore s Calif by early Sat evening. Over CO...flow at all levels will be from a southerly component...although mid lvl flow will be weak. I expect we will see one or two storms over the region during the early evening given fairly decent CAPE over the plains...but shear will be meager at best. Nonetheless...I cant rule out a strong storm or two over the lower elevation. Most of if not all of the activity will end by late evening. Sunday... By midday Sunday...the trough will have moved only slowly inland...with a closed low likely located in the vicinity of Reno NV. Given better moisture over the region...some marginal shear and CAPE values of a ~1000 J/kg...along with a weak front moving down the Plains....I expect we will see a bit better chance of some strong to severe storms over the area. Based on latest 18Z guidance...it appears best chance of storms will be generally north of Highway 50 as a the boundary moves south over the Palmer Divide during prime heating. A couple of the storms will likely linger well into the evening hours. Heavy rain on the burn scars may be a better threat on this day. It will be very warm with highs in the 90s most of the Plains...with 70s and 80s in the valleys and the divides on the Plains (Palmer/Raton Mesa). Monday... Good chance for severe storms on this day. All the ingredients for severe weather on the plains will be possible Monday afternoon and evening. A stout 500 mb neutrally tilted trough will be located southwest of the 4 corners and will be moving towards the region late Monday afternoon/evening. Winds at all levels will be increasing with 35 to 40 knts of deep shear over the region by later in the afternoon. CAPE values on the plains are forecasted to be in the 2000-3000 J/kg range. The combo of the unstable sheared atmosphere along with the strong forcing coming out of the mtns and a 70-80 knt jet should allow for severe storms to develop. All simulations show this same general pattern...although the location of the sfc low varies among the guidance. If the sfc low remains along the Raton Mesa during prime heating...then it will likely be a busy day across all of the plains as rotating severe storms will be likely. Additionally..storms may go up a bit earlier in the day...as early as midday. Tuesday... Should be a cooler day with showers/weak tsra on the plains as the trough moves across the state during the morning and reaching into C NE by late in the day. Best chance of precip over the lower elevations may occur during the morning hours. Depending if the 500 mb trough intensifies...it may be a bit breezy on the plains during the afternoon time period. Max temps will only get into the 70s and 80s across the plains...with 60s and 70s valleys. Wednesday into late week... Getting hot again with little in the way of precip anticipated. 500 mb ridge is fcst to develop over the high plains and remain there through late week. \/Hodanish && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 248 PM MDT Fri Jun 10 2016 VFR conditions expected across much of the area for the next 24 hrs, including the three main taf sites of KCOS, KPUB and KALS. Isolated convection is possible this aftn and eve over the higher terrain, and have included VCTS for KCOS through 02z. Moore && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOORE LONG TERM...HODANISH AVIATION...MOORE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1106 AM MDT FRI JUN 10 2016 COZ058>089-093>099-111300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1106 AM MDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE HIGHER TERRAIN THIS AFTERNOON AND EVENING. THE MAIN STORM THREATS WILL BE BE CLOUD TO GROUND LIGHTNING, WIND GUSTS AROUND 40 MPH AND LOCALLY HEAVY RAIN. SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL. UNSEASONABLY WARM TEMPERATURES WILL CONTINUE CAUSING SNOW MELT OVER THE MOUNTAINS, LEADING TO CONTINUED RISES ON AREA STREAMS AND RIVERS. FAST STREAM AND RIVER FLOWS, AND HIGH WATER LEVELS CAN BE EXPECTED DURING THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY FROM SATURDAY THROUGH TUESDAY. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING...SMALL HAIL...AND GUSTY WINDS. DRIER AIR WILL MOVE INTO THE REGION WEDNESDAY AND THURSDAY...WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER AND NEAR THE HIGHER TERRAIN. 27/34
The Pueblo radar (KPUX), 72 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629829, 629830.